Tinnitus Since 1995 from Medication, Now I Also Have Intensified Pulsatile Tinnitus

Discussion in 'Introduce Yourself' started by Theresa A, Jul 14, 2020.

    1. Theresa A
      Frustrated

      Theresa A Member

      Tinnitus Since:
      1995
      Cause of Tinnitus:
      medication
      Hello,

      I have had tinnitus from medication since 1995. It was worsened in 2003 and now it appears to have happened again due to various sleep medications given to me in the last few months. Despite researching each and every one, I now have intensified pulsatile tinnitus which is very distressing.

      I was part of a Tinnitus Retraining Therapy program in 2004 which was very helpful. Sadly, the program is no longer available and I wish I had working white noise generators now. Mine no longer work.

      I am struggling with this new "normal" today and feeling very anxious and sad.
       
      • Hug Hug x 4
    2. ajc

      ajc Member

      Tinnitus Since:
      11/2002; spike 2009; worse 2017-18
      Cause of Tinnitus:
      Loud music - noise damage
      What medication caused your tinnitus?
       
    3. AUTHOR
      AUTHOR
      Theresa A
      Frustrated

      Theresa A Member

      Tinnitus Since:
      1995
      Cause of Tinnitus:
      medication
      Erythromycin when I was student teaching. Combined with my anxiety and OCD, I didn't know if I'd graduate. Now I am teaching summer school virtually and not leaving home much so everything just seems worse. I think the mirtazapine given to me for insomnia made it worse. No matter how much I try to research new meds or how careful I am, I feel like it isn't enough.
       
    4. AUTHOR
      AUTHOR
      Theresa A
      Frustrated

      Theresa A Member

      Tinnitus Since:
      1995
      Cause of Tinnitus:
      medication
      I've had my tinnitus get worse due to med twice before and I went through TRT in 2004 which helped me so much. I know eventually the pulsatile right ear will be part of my new normal and I've been wearing an old white noise generator in that ear which has helped me focus on something else beside the noise, but I'm feeling a bit worn down today. I'm tired of keeping a stiff upper lip and all that. I've got OCD and anxiety so it compounds everything. I'm a teacher and we are not going back into the building until January. I am glad we are making the safe decision for the teachers and students. I just get sick of being home and I'm running out of things to do to keep busy. My next project is painting the bathroom. I take comfort in knowing I am not alone in this and I know it will get better, but right now I just feel sucky.
       
      • Hug Hug x 5
    5. Ryan Jones
      Curious

      Ryan Jones Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Maybe wood saw noise
      Hi @Theresa A

      Iā€™m sorry you are dealing with this, but you are definitely not alone. We are all going through it together. I left you a message on the other thread regarding your new pulse sound
       
    6. AUTHOR
      AUTHOR
      Theresa A
      Frustrated

      Theresa A Member

      Tinnitus Since:
      1995
      Cause of Tinnitus:
      medication
      Thank you for the kind words of support. Sometimes I just feel so alone in dealing with this. I know it will get better. I need to be patient.
       
      • Like Like x 1
    7. Thuan

      Thuan Member

      Location:
      California
      Tinnitus Since:
      05/2018
      Cause of Tinnitus:
      Ear infection
      We're here to talk and support you. I suspect my tinnitus was caused by ear infection but also could be because I took neomycin. Is your tinnitus just pulsatile tinnitus or do you also have neurotinnitus?

      I have been reading TRT for along time but can't find any specifics on what it actually does. Since you mentioned white noise generators, is it similar to sound therapy where they play a variety of music/noise to mask the tinnitus?
       
    8. AUTHOR
      AUTHOR
      Theresa A
      Frustrated

      Theresa A Member

      Tinnitus Since:
      1995
      Cause of Tinnitus:
      medication
      Thank you. I don't know if I have neurotinnitus. When I saw an audiologist in the 90s, she said the myacin family of antibiotics are especially ototoxic. Another antibiotic in 2003 made it worse. As for TRT, it seems like there is still divisions about that, but using the WNG for almost 2 years helped me habituate and I am glad I have one for my right ear. It isn't the original one (that died ages ago) but one I purchased online. I have no idea where or how much I paid for it, but I have been using in the last week or so to get some relief. I know I'm not supposed to sleep in them but hell, sleep meds are how I got worse again so I do what I can to fall asleep.
       

Share This Page

Loading...